Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 18, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 14, 2013, 3:04 PM CDT for 7 counties in South Dakota. It took effect at Oct 15, 2013, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2013, 3:04 PM CDT (20:04 UTC)
- In effect from
- Oct 15, 2013, 1:00 AM CDT
- Expired
- Oct 15, 2013, 1:25 PM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD
The radar
The Sioux Falls radar (KFSD), 153 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WWUS73 KFSD 142004 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 304 PM CDT MON OCT 14 2013 SDZ050-057-063-150415- /O.NEW.KFSD.WI.Y.0018.131015T0600Z-131015T2200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 304 PM CDT MON OCT 14 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM CDT TUESDAY. * TIMING...NORTHWESTERLY WINDS WILL PICK UP AFTER MIDNIGHT...AND REMAIN STRONG THROUGH THE AFTERNOON TUESDAY. * WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
4 follow-up statements
589 WWUS73 KFSD 150256 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 956 PM CDT MON OCT 14 2013 SDZ050-057-063-151100- /O.CON.KFSD.WI.Y.0018.131015T0600Z-131015T2200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 956 PM CDT MON OCT 14 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 PM CDT TUESDAY... * TIMING...NORTHWESTERLY WINDS WILL PICK UP AFTER MIDNIGHT...AND REMAIN STRONG THROUGH THE AFTERNOON TUESDAY. * WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
464 WWUS73 KFSD 150800 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 AM CDT TUE OCT 15 2013 SDZ052-058-064-068-151600- /O.EXA.KFSD.WI.Y.0018.000000T0000Z-131015T2200Z/ JERAULD-AURORA-DOUGLAS-BON HOMME- INCLUDING THE CITIES OF...WESSINGTON SPRINGS...ALPENA... PLANKINTON...WHITE LAKE...STICKNEY...ARMOUR...CORSICA...DELMONT... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 300 AM CDT TUE OCT 15 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING...NORTHWEST WINDS WILL STEADILY INCREASE THIS MORNING...THEN WILL REMAIN STRONG THROUGH THE AFTERNOON. THE WINDS WILL THEN DIMINISH RATHER RAPIDLY BY SUNSET. * WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ050-057-063-151600- /O.CON.KFSD.WI.Y.0018.000000T0000Z-131015T2200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 300 AM CDT TUE OCT 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...THEN WILL DIMINISH RATHER RAPIDLY BY SUNSET. * WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
924 WWUS73 KFSD 151710 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1210 PM CDT TUE OCT 15 2013 SDZ050-052-057-058-063-064-068-152200- /O.CON.KFSD.WI.Y.0018.000000T0000Z-131015T2200Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...TYNDALL...SCOTLAND...SPRINGFIELD...AVON... TABOR 1210 PM CDT TUE OCT 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...THEN WILL DIMINISH RATHER RAPIDLY BY SUNSET. * WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
720 WWUS73 KFSD 151825 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 125 PM CDT TUE OCT 15 2013 SDZ050-052-057-058-063-064-068-151930- /O.CAN.KFSD.WI.Y.0018.000000T0000Z-131015T2200Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...TYNDALL...SCOTLAND...SPRINGFIELD...AVON... TABOR 125 PM CDT TUE OCT 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. WHILE NORTHWEST WINDS WILL OCCASIONALLY GUST TO AROUND 35 MPH AT TIMES SUSTAINED WINDS GREATER THAN 30M MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:01 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 14, 1:01 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 101 PM CDT MON OCT 14 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 301 AM CDT MON OCT 14 2013 INITIAL SHOT OF PRECIPITATION IS COMING UP FURTHER EAST THAN WE HAD BEFORE...THOUGH IT IS STILL BATTLING THE DRY AIR ON THE EASTERN END. BOTTOM LINE IS OUR WET DAY IS STILL MOSTLY ON SCHEDULE WITH THE EASTERN EDGE OF THE FORECAST AREA HAVING A GRADUAL APPROACH GETTING THERE. SIGNIFICANT PRECIPITATION CONTINUES TO ORGANIZE SOUTHWEST OF THE AREA...SO POPS WILL STILL BE THE HIGHEST WEST BUT WITH A FURTHER EAST DROP OFF AS THE RAIN AND FEW THUNDERSTORMS SPREAD INTO THE AREA. DECENT RAINFALL AMOUNTS WILL NOT BE IN SHORT ENOUGH TIME FRAME FOR ANY FLOOD WATCHES. TEMPERATURES WILL WARM SOME ON THE STRONG WARM ADVECTION IN THE SOUTHEAST...BUT WILL NOT GO VERY FAR WEST AND NORTH TODAY. AS THE SYSTEM MOVES INTO AND OVER THE AREA TONIGHT...DRY SLOTTING WILL DECREASE THE RAIN/SHOWERS OVER THE SOUTHEAST HALF OR MORE WHILE ALLOWING MORE OF THE RAIN TO CONTINUE WEST/NORTHWEST... THOUGH WITH SOME DECREASE IN INTENSITY. TEMPERATURES WILL COOL INTO THE UPPER 30S WEST TO MID 40S EAST. WINDS...STRONG SOUTHEASTERLY TO EASTERLY WINDS DEVELOPING SHOULD STAY BELOW ADVISORY CRITERIA TODAY. WHEN WINDS GO NORTHWESTERLY OUT WEST LATER TONIGHT...THE MAY GET FAIRLY STRONG ESPECIALLY OVER THE SOUTHWEST CORNER...THAT IS CHAMBERLAIN TO GREGORY COUNTY. BY DAYBREAK THEY MAY BE BORDERLINE FOR A WIND ADVISORY. WILL HOLD OFF FOR NOW BUT WE WILL BE REVISITING AS THE TIME APPROACHES. MODEL SOUNDINGS ON BUFKIT SUGGEST KEEPING IT OUT FOR NOW...WITH NO HEATING/MIXING FACTOR BEFORE THE LOW MOVES FURTHER EAST. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 301 AM CDT MON OCT 14 2013 THE SAME WIND ADVISORY QUESTION WILL CONTINUE TUESDAY FOR OUR SOUTHWEST CORNER...AND AGAIN WILL HOLD OFF. WINDS SHOULD STAY A LITTLE BELOW ADVISORY CRITERIA FURTHER NORTHEAST AND EAST AS THE STRONG LOW BEGINS TO MOVE EAST AND SLOWLY WEAKEN. BAND OF LIGHT RAIN OR SHOWERS WEST/NORTHWEST WILL MOVE EAST AS THE LOW RECEDES. INTENSITY AND COVERAGE WILL BEGIN TO DECREASE SLOWLY FROM THE WEST. SOME CHANCE EARLY TUESDAY NIGHT EAST...OTHERWISE CLOUDS SHOULD STEADILY DECREASE AS STRONG DRYING SETS IN. WEDNESDAY IS EXPECTED TO BE A BRIGHT AND NOT TOO COOL DAY WITH SOME HEATING BACK UP INTO THE 50S. COLD FRONT APPROACHING WEDNESDAY NIGHT BUT AT THIS TIME THINK ANY SHOWERS WILL HOLD OFF. THE EXTENDED RANGE OF THE FORECAST FROM THURSDAY THROUGH SUNDAY WILL BE MARKED BY COLD...LONG WAVE UPPER TROUGHING EXTENDING THROUGHOUT THE EASTERN HALF OF NORTH AMERICA. THIS TROUGHING WILL CERTAINLY GIVE BELOW NORMAL HIGHS FOR THIS AREA...AND LIKELY SOME BREEZY CONDITIONS DURING THE AFTERNOON HOURS LATE THIS WEEK. A COUPLE OF REINFORCING SHOTS OF CHILLY AIR ARE FORECAST TO MOVE DOWN FROM THE NORTHWEST...THE FIRST OF WHICH SHOULD OCCUR FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY. A FEW SHOWERS MAY BE POSSIBLE WITH THE COLD AIR ADVECTION MAINLY IN SOUTHWEST MN AND ADJACENT AREAS NEAR BROOKINGS SD ON THURSDAY. BUT OTHERWISE THE REST OF THE AREA SHOULD STAY DRY. THE NEXT WEAK COLD FRONT IS FORECAST BY BOTH THE DETERMINISTIC 00Z GFS AND ECMWF TO MOVE THROUGH THIS AREA ON FRIDAY. A FEW LIGHT SHOWERS MAY BE POSSIBLE MAINLY ALONG AND NORTH OF I 90. AT THIS TIME...NEXT WEEKEND LOOKS DRY FOR ALL LOCATIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1254 PM CDT MON OCT 14 2013 A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING RAIN TO THE REGION THIS AFTERNOON AND EVENING. MVFR AND IFR CIGS WILL SLOWLY WORK THEIR WAY EAST ACROSS THE CWA AS THE LOW LEVELS SATURATE. BLUSTERY SOUTHEASTERLY WINDS WILL CONTINUE...GENERALLY IN THE 15 TO 25 KT RANGE WITH PERIODIC GUSTS UP TO 35 KTS. AS THE LOW MOVES ACROSS...WINDS WILL TURN NORTHWESTERLY BEHIND IT. THESE NORTHWESTERLY WINDS WILL BE STRONG...INCREASING FROM WEST TO EAST TONIGHT INTO TOMORROW. BY TOMORROW MORNING....EXPECTING WINDS OF 20 TO 25 KTS WITH GUSTS AROUND 35 KTS...STRONGEST WEST OF INTERSTATE 29. SHOWERS WILL END TONIGHT FROM WEST TO EAST...AND WHILE CIGS WILL SLOWLY INCREASE...EXPECT THEM TO REMAIN IN THE IFR TO MVFR CATEGORY THROUGH 18Z TOMORROW. WRAP AROUND SHOWERS BEHIND THE LOW WILL BE PRESENT TOMORROW AS WELL...WITH THE GREATEST COVERAGE NORTH OF INTERSTATE 90. WILL LIKELY SEE ISOLATED LIGHTNING ACTIVITY WITH THIS AFTERNOONS RAIN...BUT WILL LEAVE OUT OF THE TAFS DUE TO EXPECTED MINIMAL COVERAGE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...MJ AVIATION...CHENARD
Hazardous weather outlook, Oct 14, 3:56 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 356 AM CDT MON OCT 14 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 356 AM CDT MON OCT 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS MAY ACCOMPANY WIDESPREAD SHOWERS MOVING INTO THE AREA TODAY AND EARLY TONIGHT. NO SEVERE STORMS ARE EXPECTED. FLOODING... RAINFALL OF OVER 2 INCHES IS EXPECTED TODAY AND TONIGHT IN MOST OF SOUTHEAST SOUTH DAKOTA AND IN PART OF SOUTHWEST MINNESOTA. THE RAINFALL MAY CAUSE MINOR PONDING OF WATER...BUT NO FLOODING PROBLEMS ARE EXPECTED DUE TO THE LONG DURATION OF THE RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS MAY APPROACH SUSTAINED SPEEDS OF 30 MPH TUESDAY MORNING FROM CHAMBERLAIN TO PICKSTOWN AND SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.